Microlocal Diagonalization of Strictly Hyperbolic Pseudodifferential Systems and Application to the Design of Radiation Conditions in Electromagnetism

Xavier Antoine 1, 2 Hélène Barucq 3, 4, 5
2 CORIDA - Robust control of infinite dimensional systems and applications
IECN - Institut Élie Cartan de Nancy, LMAM - Laboratoire de Mathématiques et Applications de Metz, Inria Nancy - Grand Est
5 MAGIQUE-3D - Advanced 3D Numerical Modeling in Geophysics
INRIA Futurs, UPPA - Université de Pau et des Pays de l'Adour, CNRS - Centre National de la Recherche Scientifique
Abstract : In [ Comm. Pure Appl. Math., 28 (1975), pp. 457--478], M. E. Taylor describes a constructive diagonalization method to investigate the reflection of singularities of the solution to first-order hyperbolic systems. According to further works initiated by Engquist and Majda, this approach proved to be well adapted to the construction of artificial boundary conditions. However, in the case of systems governed by pseudodifferential operators with variable coefficients, Taylor's method involves very elaborate calculations of the symbols of the operators. Hence, a direct approach may be difficult when dealing with high-order conditions. This motivates the first part of this paper, where a recursive explicit formulation of Taylor's method is stated for microlocally strictly hyperbolic systems. Consequently, it provides an algorithm leading to symbolic calculations which can be handled by a computer algebra system. In the second part, an application of the method is investigated for the construction of local radiation boundary conditions on arbitrarily shaped surfaces for the transverse electric Maxwell system. It is proved that they are of complete order, provided the introduction of a new symbols class well adapted to the Maxwell system. Next, a complete second-order condition is designed, and when used as an on-surface radiation condition [G. A. Kriegsmann, A. Taflove, and K. R. Umashankar, IEEE Trans. Antennas and Propagation, 35 (1987), pp. 153--161], it can give rise to an ultrafast numerical approximate solution of the scattered field.
Type de document :
Article dans une revue
SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2001, 61 (6), pp.1877-1905
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00347872
Contributeur : Xavier Antoine <>
Soumis le : mercredi 17 décembre 2008 - 08:56:27
Dernière modification le : jeudi 11 janvier 2018 - 06:22:32

Identifiants

  • HAL Id : hal-00347872, version 1

Citation

Xavier Antoine, Hélène Barucq. Microlocal Diagonalization of Strictly Hyperbolic Pseudodifferential Systems and Application to the Design of Radiation Conditions in Electromagnetism. SIAM Journal on Applied Mathematics, Society for Industrial and Applied Mathematics, 2001, 61 (6), pp.1877-1905. 〈hal-00347872〉

Partager

Métriques

Consultations de la notice

380